| Model Number |
71430880 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).(b)(6).
Event or Problem Description
It was reported that, during a tka surgery, a small fragment of a gii c/r art trl 1-2 9mm had broken off.Instruments were inside the patient.Also, it looked like wear and tear damage.Surgery was resumed, without any delay, with the same device.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
Results of investigation: the device was returned for evaluation.A visual inspection of the returned trial confirms multiple scratches, burrs and deep gouges in the plastic.The visual also confirms a small piece of the device is broken off.The broken piece was not returned.This device show significant signs of wear/usage.The contribution of the device to the reported event could not be corroborated.A review of complaint history revealed similar events for the listed device, but no similar events for the batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this product and failure mode.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.